AF Association
13,597 members16,481 posts

Heart arythmia and quetiapine

Hi - I hadn't thought of this before but I've been diagnosed with svt - (sorry know this is after but it is a general question) does anyone know of a link between taking quetiapine and getting svt. I've been taking quetiapine for 4 + years I'm on a 100mg per night. I did ask my EP about it and he said 'no' not at that dose. But I can't help thinking that cutting that drug out might stop me having the episodes. I only became aware of my heat issue after I started taking them. But that's not to say it didn't happen before and i didn't notice because it was in a lesser scale.

Help! It is doing my head in!

7 Replies
oldestnewest

Hi Eddie :-) you say...

''does anyone know of a link between taking quetiapine and getting svt''.

a connection is implied here..

''Many drugs besides quetiapine may affect the heart rhythm (QT prolongation), including amiodarone, moxifloxacin, procainamide, quinidine, sotalol, thioridazine, among others.''

Taken from here, go to 'Interactions' on the menu ...

webmd.com/drugs/2/drug-4689...

Maybe look up ''Long QT syndrome'' it might be relevant.

1 like
Reply

Hi. All those meds can have a negative impact on the heartbeat. Whether it 'caused' rather than triggered, svt or any other rhythm disturbance, is the continual question always asked, the answer to which is ?

Phil

Reply

I'm thinking I definitely want to.come off it as I'd rather not have an abilation if the quetiapine is causing or triggering it.

Reply

Best to speak to your GP, or the person who prescribed them. And of course some of those meds need to be staggered when stoppingt. The cardiologist generally wouldn't have an opinion about those meds, the answer would probably be 'maybe' .

Phil

Reply

Funnily enough the EP I saw categorically said 'no' when I asked. He said not at the dose I was having. Obviously he is the expert but I'm having this horrible sinking feeling that the timeline all matches and I may have caused this heart thing :(

Reply

We've all been thru this Eddie. Was it this, was it that ? After my first successful cadioversion 16+ years ago I was precribed prozac for depression, which I have to say worked wonders. However it took about six weeks to kick in and I felt wonderful. A few weeks down the road, I started getting slight palpitations, and as time went on all the af came pouring back. Landing in hospital the cardiologist said 'Prozac was not for you". Prompt stoppping the drug and back into a downward spiral, of AF which did not abate after the prozac gone out of my system after many weeks months. The problem here was that I could not get an alternative. Everything could be arrythmic. Sorry for the longish story, but in a way this does give weight to your concerns. Different drug as it is.

I don't think you caused anything. Don't feel the guilt for all this. One can get into a difficult circle here. Follow your instincts and speak to GP about reducing the meds if that is what you want. I will say though you'll never know what caused what. From my experience, meds can cause palpitaions but SVT is a different ball game. It might have been there waiting, ages before all this, as you suggest.

You'll have to see how it all plays out.

Phil

Reply

Years ago even before a-fib I was prescribed thioridazine for severe anxiety. Omg, it caused my heart to have an arrhythmia I have never had before and never want to experience again. That drug was toxic to my heart and caused my bp to plummet too. I will never forget how I thought I was going to die.

Reply

You may also like...